Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 5, 2005, 4:57 AM MDT for Torrance County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 4:57 AM MDT (10:57 UTC)
- Expired
- Aug 5, 2005, 8:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 051057 FFWABQ NMC057-051400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 457 AM MDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 800 AM MDT * AT 455 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF VERY HEAVY RAIN CENTERED 12 MILES NORTHWEST OF CEDARVALE...OR ABOUT 21 MILES SOUTHEAST OF ESTANCIA. THE HEAVY RAIN AREA WAS MOVING SLOWLY TOWARD THE WEST. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 60 BETWEEN WILLARD AND ENCINO... WILLARD... STATE ROAD 42 BETWEEN WILLARD AND CEDARVALE... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3477 10620 3428 10623 3429 10541 3479 10539 $$ KJ
1 follow-up statement
000 WGUS75 KABQ 051235 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 628 AM MDT FRI AUG 5 2005 NMC057-051400- TORRANCE- 628 AM MDT FRI AUG 5 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL TORRANCE COUNTY UNTIL 800 AM MDT... AT 625 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF HEAVY RAIN CENTERED NEAR WILLARD OR ABOUT 12 MILES NORTHWEST OF CEDARVALE. THE RAIN AREA HAS GRADUALLY DECREASED IN AREAL COVERAGE AND INTENSITY DURING THE PAST HOUR...BUT RADAR CONTINUES TO INDICATE RAINFALL RATES NEAR ONE INCH PER HOUR BETWEEN WILLARD AND MOUNTAINAIR. SINCE 300 AM...RAINFALL ESTIMATES FROM THE WEATHER RADAR INDICATE 2 AND 2 1/2 INCHES OF RAIN HAS LIKELY FALLEN JUST EAST OF WILLARD ALONG HIGHWAY 60 AND STATE ROAD 42. RUNOFF FROM THE HEAVY RAIN WILL CONTINUE TO POSE A FLASH FLOOD THREAT THROUGH AT LEAST 800 AM. * LOCATIONS IMPACTED INCLUDE... ENCINO... WILLARD... CEDARVALE... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3477 10620 3428 10623 3429 10541 3479 10539 $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:45 AM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 5, 3:45 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 AM MDT FRI AUG 5 2005 CORRECTED LANGUAGE IN SECOND PARAGRAPH. .DISCUSSION... WHAT A DRAMATIC CHANGE OVER THE CWA COMPARED TO PAST 24 HOURS AS A SURFACE FRONT HAS INVADED THE ERN PLAINS OF NEW MEXICO. PROVES DIFFICULT TO ASCERTAIN TRUE LOCATION OF BOUNDARY DUE TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE REGION. PREFRONTAL SURGE MAY BE AS FAR SOUTH AS CARLSBAD REGION...HOWEVER 800-700MB CHART INDICATES BEST CONVERGENCE JUST NORTH OF CLOVIS TO THE ERN SLOPES OF THE CENTRAL MOUNTAINS WHICH LINES UP REASONABLY WELL WITH MVFR CLOUD DECK. DEEP EASTERLY COMPONENT WILL SAG SOUTHWARD THROUGHOUT THE DAY...TAKING THE BEST THREAT FOR PCPN WITH IT. GFS IS SLOWER WITH THIS SOUTHWARD PROGRESSION COMPARED TO THE NAM. HAVE GUIDED GRIDS WITH THIS SOLUTION IN MIND KEEPING LIKELY POPS OVER THE SE. ACTIVITY STARTING TO DECREASE IN COVERAGE ACROSS THE WRN ZONES... HOWEVER SOME LIGHT PCPN COULD DRIFT PAST THE CENTRAL MTNS DURING THE EARLY MORNING HOURS. SO MAIN FORECAST CHALLENGES THIS MORNING CONCERN PCPN CHANCES AND TEMPERATURES ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. CLOUD COVER RATHER THICK THIS MORNING...HOWEVER SUNSHINE SHOULD BREAK OUT THIS AFTERNOON...INCREASING INSTABILITY AND THE CHANCE FOR STORMS IN THE WEST. CLOUDS WILL BE PERSISTENT ALONG THE EAST CENTRAL AND SOUTHEAST PLAINS...WHERE TEMPERATURES WILL SEVERELY STRUGGLE TO REACH THE MIDDLE 70S. POTENTIAL TO BUST MAX TEMPS RATHER GOOD AS VALUES WILL DEPEND ON CLOUDS. CURRENTLY HAVE WARMEST READINGS IN THE NE WITH COOLER VALUES IN THE E/C AND SE PLAINS. RUC80 DEPICTING TWO UPPER LEVEL HIGHS...ONE LOCATED IN CENTRAL UT AND ANOTHER LOCATED OVER THE NE CORNER OF THE STATE... WHICH IS PROGGED TO BE ABSORBED BY WRN HIGH. WITH THIS IN MIND... UPSLOPE FLOW/OROGRAPHIC LIFT IN CONJUNCTION WITH NORTHERLY 500MB PATTERN SHOULD KEEP -SHRA/-TSRA CHANCES ELEVATED ALONG ERN SLOPES OF SANGRE DE CRISTO MOUNTAINS. WILL MAINTAIN HEAVY RAINFALL DURING THE MORNING HOURS IN THE EC/SE AND LET THE FLASH FLOOD WATCH DIE. RECYCLING OF MOISTURE PERSISTS ON SAT WITH 500MB HIGH REMAINING TO THE NORTHWEST. BOTH GFS/NAM INDICATING A DECENT SHORT WAVE SHOULD CLIP THE NE/EC ZONES BY AFTERNOON. GFS MORE BULLISH WITH POPS AND WILL GIVE IT THE NOD. INHERITED GRIDS LOOK REASONABLE AND WILL NOT ADJUST SIGNIFICANTLY. DRIER MID-LEVEL AIR PROGGED TO PUSH INTO THE NRN ZONES BY SUNDAY...WHICH MAY REDUCE PCPN CHANCES TO ISOLATED IN NATURE. GFS/NAM BOTH HANGING ON TO SHORT WAVE OVER THE SE AND EAST CENTRAL PLAINS FOR SUNDAY. NOT SURE IF GFS80 IS RECEIVING FEEDBACK ISSUES...BUT SEEMS A BIT OVERDONE ON QPF. ANYWAY...BEST THREAT FOR PCPN FOR SUN/MON WILL BE OVER THE SRN HALF OF THE FORECAST AREA. MODEL DIFFERENCES START TO APPEAR IN THE EXTENDED FORECAST...THUS CONFIDENCE REMAINS LOW. NONETHELESS...RECYLING OF LINGERING JUICE WILL KEEP AT LEAST ISOLATED POPS IN THE FORECAST. BOTH GFSLR/DGEX INDICATE UPPER HIGH TO SHIFT INTO NRN NEW MEXICO BY TUES/WED WITH GFS FASTER WITH PROGRESSION. GFSLR VERY DRY FOR THIS PERIOD...BUT DOES NOT SEEM PLAUSIBLE ATTM. DEEP MONSOONAL MOISTURE PROGGED TO MAKE A SURGE NORTHWARD ON BACKSIDE OF UPPER HIGH. APPEARS ARIZONA WOULD BE THE BIG WINNER...BUT AXIS MAY SHIFT EAST WITH TIME. WILL CONTINUE TO WAIT AND SEE. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 82 60 84 60 / 40 50 30 30 GALLUP.......................... 80 54 80 54 / 40 40 30 30 GRANTS.......................... 77 53 80 54 / 30 40 30 30 GLENWOOD........................ 84 57 83 57 / 30 30 30 30 CHAMA........................... 68 44 73 44 / 40 40 30 30 LOS ALAMOS...................... 74 51 78 50 / 40 40 30 30 RED RIVER....................... 66 39 69 38 / 50 50 40 30 TAOS............................ 73 50 75 48 / 40 40 30 30 SANTA FE........................ 74 52 76 52 / 30 40 30 30 SANTA FE AIRPORT................ 76 55 79 56 / 30 40 30 30 ESPANOLA........................ 78 56 81 55 / 30 40 30 30 ALBUQUERQUE HEIGHTS............. 82 62 83 64 / 30 40 30 30 ALBUQUERQUE VALLEY.............. 84 59 84 60 / 30 30 20 30 ALBUQUERQUE FOOTHILLS........... 82 60 82 61 / 30 40 30 30 ALBUQUERQUE WEST MESA........... 83 61 83 63 / 30 30 20 30 SOCORRO......................... 83 62 84 63 / 30 30 20 30 SANDIA PARK/CEDAR CREST......... 75 54 76 56 / 40 40 30 30 MORIARTY/ESTANCIA............... 77 49 80 51 / 40 40 30 30 CARRIZOZO....................... 79 56 82 58 / 30 40 30 30 RUIDOSO......................... 71 51 75 54 / 40 40 30 30 RATON........................... 72 52 79 51 / 40 40 40 30 LAS VEGAS....................... 72 51 76 51 / 40 40 40 30 ROY............................. 76 55 80 55 / 40 30 20 30 CLAYTON......................... 78 57 83 60 / 30 30 20 20 SANTA ROSA...................... 77 59 84 59 / 40 30 20 30 TUCUMCARI....................... 77 62 86 63 / 30 30 20 30 FORT SUMNER..................... 76 61 85 62 / 40 30 20 30 CLOVIS.......................... 75 62 84 63 / 50 30 20 30 PORTALES........................ 76 61 85 62 / 50 30 20 30 ROSWELL......................... 77 64 87 66 / 60 30 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, Aug 4, 6:00 AM MDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 4 2005 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 533 AM MDT THU AUG 4 2005 ...FLASH FLOOD WATCH FOR NORTHEAST NEW MEXICO TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHEAST CORNER OF NEW MEXICO. LOCATIONS AFFECTED INCLUDE ALONG AND NORTH OF INTERSTATE 40 AND ALONG AND EAST OF INTERSTATE 25. A SURFACE COLD FRONT WILL SWING THROUGH THE EASTERN PLAINS OF NEW MEXICO...INCREASING THE THREAT FOR SHOWERS AND THUNDERSTORMS. SLOW MOVING STORMS ARE EXPECTED...THUS A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL CAUSING HIGH WATER FLOWS IN NORMALLY DRY ARROYOS AND SMALL STREAMS. STRONG EAST CANYON WINDS WILL COMMENCE LATE THIS AFTERNOON AND PERSIST INTO THE OVERNIGHT HOURS. THE STRONGEST WINDS WILL OCCUR AROUND THE MIDNIGHT HOUR...WITH SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE NORTHEAST PART OF THE STATE. TO REPORT FLASH FLOODING IN YOUR AREA...PLEASE CALL THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS AND HAVE THEM RELAY YOUR REPORT TO THE NWS. DPORTER
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.